Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Shreveport, LA

October 16, 2006Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 11:02 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 16, 2006, 11:02 AM CDT (16:02 UTC)
Expired
Oct 16, 2006, 5:00 PM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Natchitoches Parish, LA, Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 16, 11:11 AM CDTFLASH FLOODMany, LAWATER OVER ROADWAYS IN MANY.
Oct 16, 11:45 AM CDTFLASH FLOODNatchitoches, LANUMEROUS ROADS FLOODED THROUGHOUT THE PARISH WITH SOME ROADWAYS CLOSED.
Oct 16, 12:55 PM CDTFLASH FLOODNatchitoches, LANUMEROUS CITY STREETS UNDER WATER FROM TORRENTIAL RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161603
FFWSHV
LAC069-085-162200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 500 PM CDT

* AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPTI...
  MANY...AND NATCHTOCHES

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3133 9360 3139 9330 3139 9296 3166 9299
      3210 9294 3183 9326 3182 9383

$$

03
3 follow-up statements
000 
WGUS74 KSHV 161726
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CDT MON OCT 16 2006

LAC069-085-162200-
NATCHITOCHES LA-SABINE LA-
1221 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SABINE AND NATCHITOCHES PARISHES...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING 
OVER SOUTH SABINE PARISH...AND ALL OF NATCHITOCHES PARISH. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES MAY OCCUR EARLY THIS AFTERNOON IN 
THE WARNED AREA. THIS WILL BRING RAINFALL AMOUNTS FOR TODAY UP TO
4 TO 5 INCHES IN NATCHITOCHES PARISH...AND 5 TO 6 INCHES IN SABINE
PARISH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANY...
NATCHITOCHES...AND CAMPTI.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3133 9360 3139 9330 3139 9296 3166 9299
      3210 9294 3183 9326 3182 9383

$$

03
000 
WGUS74 KSHV 161921
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 PM CDT MON OCT 16 2006

LAC069-085-162200-
NATCHITOCHES LA-SABINE LA-
211 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SABINE AND NATCHITOCHES PARISHES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NATCHITOCHES...PROVENCAL...AND FLORIEN.

RAINFALL AMOUNTS OF 9 TO 10 INCHES HAVE BEEN MEASURED JUST SOUTHWEST 
OF NATCHITOCHES IN NATCHITOCHES PARISH TODAY. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES MAY OCCUR IN NATCHITOCHES AND SABINE 
PARISHES BY 4 PM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3133 9360 3139 9330 3139 9296 3166 9299
      3210 9294 3183 9326 3182 9383

$$

03
000 
WGUS74 KSHV 162046
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT MON OCT 16 2006

LAC069-085-162200-
NATCHITOCHES LA-SABINE LA-
344 PM CDT MON OCT 16 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SABINE AND NATCHITOCHES PARISHES...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. RADAR AND OBSERVATIONS INDICATE OVER 10 INCHES OF RAIN HAS 
OCCURRED IN SOUTH SABINE PARISH...AND OVER 13 INCHES OF RAIN HAS 
FALLEN IN NATCHITOCHES PARISH. THIS IS A DANGEROUS FLASH FLOOD 
SITUATION. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHITOCHES 
AND FLORIEN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3133 9360 3139 9330 3139 9296 3166 9299
      3210 9294 3183 9326 3182 9383

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 11:00 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 16, 11:00 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT MON OCT 16 2006

.DISCUSSION...

UPDATED AGAIN TO ADD TORNADO WATCH TO ZONES AND MENTION OF
POSSIBLY SEVERE. CLEANED UP SOME OF THE PREVIOUS ZONE WORDING
WHERE FORMATTER SPAT OUT WINDS OF 10 TO 25 MPH. THOSE WERE IMPROVED
TO 15 TO 25 MPH.  17

&&

.PREV DISCUSSION... (ISSUED 1001 AM CDT MON OCT 16 2006)

DISCUSSION...

WILD SCENARIO UNDERWAY AS DOUBLE WARM FRONT STRUCTURE AND STRONG
UPPER LEVEL SHORTWAVE AND STRONG LOW LEVEL JET COMBINING TO PRODUCE
WIDESPREAD RAIN. WHAT LOOKS TO BE SPOTTIER SHOWER ACTIVITY OVER THE
NW PORTION OF AREA BACK INTO OKLAHOMA IS ACTUALLY QUITE EFFICIENT
AS 24 HOUR RAINFALL TOTALS ARE PUSHING 3 TO 5 INCHES EVEN UP
THERE. BUT IT HAS BEEN A STEADY SOAKING RAIN. BUT INTO LA AND E
TX...HEAVY RAIN HAS PROMPTED THE FLASH FLOOD WATCH WHICH WILL BE
CONTINUED THOUGH THE DAY. EXPECT AN EXTENSION THROUGH TONIGHT. THE
MORE TROPICAL AND SOUTHERNMOST OF THE WARM FRONTS HAS PROVIDED A
VERY TORNADO PROMOTING AIR MASS IN SOUTH LA AND SE TX...AND THIS
AIR MASS IS LIFTING NORTHWARD AND MAY TROUBLE OUR CWA LATER TODAY.

IN RESPONSE...WE HAVE ISSUED LAKE WIND ADVISORY TODAY FOR EASTERN
TWO THIRD OF AREA. RAISED MAX TEMPS A FEW DEGREES...UP INTO THE
LOWER 80S IN OUR SOUTHERN TIER IN THE EXPECTATION THAT THE SOUTHERN
WARM FRONT WILL LIFT NORTHWARD.  17

AVIATION...

WIDESPREAD SHOWERS SPREADING NORTHWARD 40 TO 50 KTS...MOISTURE FED
AND STEERED IN PART BY 60 TO 70 KT LOW LEVEL JET. THIS VERTICAL
SHEAR MAY CONTRIBUTE TO LOW LEVEL WIND SHEAR ISSUES AT LEAST AT
SHV...MLU...ELD SITES. CIGS VARY FROM MVFR TO IFR. SFC WINDS 10 TO
20 KTS...KEEPING VISBYS UP EXCEPT IN HEAVY RAIN. SVR STORM POTENTIAL
INCREASING OVER TOLEDO BEND AND SURROUNDING AREAS...AND COULD TRANSLATE
NORTHWARD TODAY. THROUGH MIDDAY...TSTM ACTIVITY TO INCREASE SOUTH OF
INTERSTATE 20.  7

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  65  88  59 / 100  60  10   0
MLU  80  63  87  59 / 100  80  10   0
DEQ  65  58  85  51 / 100  40   0   0
TXK  72  63  85  59 / 100  60   0   0
ELD  77  62  85  57 / 100  60  10   0
TYR  75  64  88  60 / 100  60   0   0
GGG  75  64  88  59 / 100  60   0   0
LFK  81  68  90  59 / 100  80  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
     OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
     AND WINN.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
     OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
     AND WINN.

OK...NONE.

TX...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CASS...HARRISON...MARION...NACOGDOCHES...
     PANOLA...SABINE TX...SAN AUGUSTINE...AND SHELBY.

     FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
     PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.

&&

17/07
Hazardous weather outlook, Oct 16, 6:00 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON OCT 16 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS...PRODUCING OCCASIONALLY HEAVY RAIN...
WILL OCCUR TODAY AND TONIGHT BEFORE DIMINISHING ON TOMORROW.
THUNDERSTORMS PRODUCING HEAVY RAINS WILL CAUSE LOCALIZED
FLOODING PROBLEMS...GENERALLY SOUTH OF I20. THERE IS ALSO A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY FOR THE FOUR STATE AREA. THE
SEVERE THREAT WILL LIKELY CONSIST OF ISOLATED STORMS PRODUCING
ISOLATED DAMAGING STRAIGHT LINE WINDS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:52 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more6 hr
Oct 16, 10:06 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:36 AM CDTTornado WarningSHVNatchitoches39 min
Oct 16, 11:43 AM CDTTornado WarningSHVSabine47 min
Oct 16, 12:14 PM CDTTornado WarningSHVWinn61 min
Oct 16, 1:53 PM CDTFlash Flood WarningSHVCaldwell, Grant, Winn4 hr
Oct 16, 3:50 PM CDTFlash Flood WarningSHVOuachita3 hr
Oct 16, 4:48 PM CDTFlash Flood WarningSHVNatchitoches117 min
Oct 16, 5:04 PM CDTFlash Flood WarningSHVSabine86 min
Oct 16, 5:47 PM CDTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn3 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.